MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ UNI 18IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ UNI 18IN 3-0 SA PS-2 PRM; SUTURE, SURGICAL, ABSORBABLE
Model Number SXPP1A101
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # : (b)(4).Component code: g07002 - device not returned.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: what is the lot number? a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 2360 g/m.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an orthopedic procedure on (b)(6) 2022, and barbed suture was used.The suture broke 1~2mm before the fixation tab during continuous suture.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned device.The returned sample determined that one empty labeled winding former and one strand in two sections of product code sxpp1a101 were received for evaluation.The samples returned were observed with body fluids and the suture extremes were noted to be broken.Damage and deformations were noticeable in the barbs.Crimping marks were observed on the suture surface that could be caused by a surgical instrument.The condition of the sample received indicates improper handling of the device.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of surgical instruments, such as needle holders and forceps.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.The manufacturing records couldn't be reviewed as the batch number is unknown.

Brand Name
SFX SYM PDS+ UNI 18IN 3-0 SA PS-2 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16654791
Report Number2210968-2023-02263
Device Sequence Number14908429
Product Code NEW
UDI-Device Identifier10705031227743
UDI-Public10705031227743
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1A101
Device Catalogue NumberSXPP1A101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer03/31/2023
04/24/2023
Initial Report FDA Received Date03/31/2023
Supplement Report FDA Received Date03/31/2023
05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown